| Model Number |
1217-01-050 |
| Medical Device Problem Codes |
Device Dislodged or Dislocated (2923); Noise, Audible (3273)
| Health Effect - Clinical Codes |
Foreign Body Reaction (1868); Pain (1994); Swelling/ Edema (4577)
| Date of Event |
02/09/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
Hcp is reporting to nca/bfarm: "on (b)(6) 2022 the patient suddenly heard a squeaking noise while climbing stairs and subsequently felt increasing pain in the right hip.The pain had become more severe and radiated over the knee to the foot, so that the patient did not know at first whether the pain was caused by the implanted hip-tep or knee-tep.An x-ray diagnosis showed that the head of the hip was off-center.Currently the patient is able to walk few hundered meters.Retrospectively she had slight pain in the hip since november.On (b)(6) 2021 initial implantation of a h-tep right cementless.Revision surgery with inlay and head replacement on (b)(6) 2023.".Doi: (b)(6) 2021.Dor: (b)(6) 2023.Right hip.
Additional Manufacturer Narrative
Product complaint # (b)(4).The device catalog number is unknown; therefore, udi is unavailable.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this report was not returned to depuy synthes for evaluation and the photos do not depict this product.However, based on the observed fracture and edge loading of the involved liner, the disassociation event of the liner from the acetabular cup is confirmed.Additionally, the worn appearance of the femoral head consistent with material transfer from the inner surface of the cup is evidence of audible noise.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: (b)(4); 2) date of manufacture: 30/jan/2021; 3) any anomalies or deviations identified in dhr: none; 4) expiry date: expiry date information on dhr.Not available till monday; 5) ifu reference: 090200701.Device history review: a manufacturing record evaluation was performed for the finished device [121701050/9695720] number, and no non-conformances / manufacturing irregularities were identified.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: according to the information received, ¿cp is reporting to nca/bfarm: "on (b)(6) 2022 the patient suddenly heard a squeaking noise while climbing stairs and subsequently felt increasing pain in the right hip.The pain had become more severe and radiated over the knee to the foot, so that the patient did not know at first whether the pain was caused by the implanted hip-tep or knee-tep.An x-ray diagnosis showed that the head of the hip was off-center.Currently the patient is able to walk few hundered meters.Retrospectively she had slight pain in the hip since november.On (b)(6) 2021 initial implantation of a h-tep right cementless.Revision surgery with inlay and head replacement on (b)(6) 2023.¿ the product was not returned to depuy synthes, however radiological images and photos were provided for review.See attachment ((b)(4) surgeon answer to pcf - english and radiological images - (b)(4)).Review of the radiological images revealed that the liner has disassociated from the pinnacle 100 acet cup 50mm based on the not centrical position on the femoral head regarding the inner surface of the cup.Per the liner investigation ((b)(4)), the outer lip of the liner on one side was fractured resulting in the disassociation from the cup.Given these findings, it is reasonable that noise and squeaking would be present due to the ceramic head articulating against the inner surface of the metal cup.A manufacturing record evaluation was performed for the finished device [(b)(4)/(b)(6)] number, and no non-conformances / manufacturing irregularities were identified.With the available information and evidence, there is no indication that a design or manufacturing issue has caused or contributed to the reported event.The cause tfor the liner to fail and disassociate from the cup is unknown based on the evidence provided.Consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.With the evidence observed, the implant disassociation event was confirmed for the pinnacle 100 acet cup 50mm.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: (b)(4).2) date of manufacture: 30/jan/2021.3) any anomalies or deviations identified in dhr: none.4) expiry date: expiry date information on dhr.Not available till monday.5) ifu reference: (b)(4).Device history review: a manufacturing record evaluation was performed for the finished device [(b)(4)/(b)(6)] number, and no non-conformances / manufacturing irregularities were identified.H11 additional narrative: corrected: d4 primary udi number.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b3, b5, d4 (expiration date).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Medical records received: the patient was revised due to : procedure: pain-adjusted stress build-up.On (b)(6) 2023, 2 weeks ago sudden shooting pain in the right hip, and squeaking noises when moving yet no trauma.Right hip: irritable scar.Noticeably loose collateral ligament condition corresponding to an inlay of the tka on the right that is too low.Doi: (b)(6) 2021.Dor: (b)(6) 2023.Affected side: right hip.Hip was revised to address implant disassociation of the acetabular liner from the acetabular cup/failure of its locking mechanism.It was also reported that there was edema and pain, attributable to the disassociation.During the revision, foreign body reactivity in the form of discolored fluid was observed, most likely caused by polyethylene wear debris.The noise reported can be attributed to the femoral head rubbing directly on the metal cup; there was no reported wear damage to either the head or cup though.It is reasonable to conclude that the cup and liner failures caused/contributed to the reportable features of this event, as the structural integrity of these products and their locking mechanism feature, and its resistance to failure, is inherent to their product design; no other devices play any role in maintaining the integrity of that cup-liner locking interface or the structural integrity of the liner.It is reasonable to attribute the patient's pain to the implant disassociation.